Title of article :
Irreversible thermodynamics model equations for heterogeneous solute flows in a double-membrane system Original Research Article
Author/Authors :
Andrzej ?lczak، نويسنده , , Jacek Wa?sik، نويسنده , , Swomir Grzegorczyn، نويسنده ,
Issue Information :
روزنامه با شماره پیاپی سال 2004
Pages :
21
From page :
155
To page :
175
Abstract :
A solute flow model of the equations for a double-membrane system, in which a series of two (Ml and Mr) vertically mounted flat, microporous and symmetric polymer membranes separate three compartments (l, m, r) containing the non-homogeneous, non-ionic solutions was developed. Solution concentrations fulfilled the condition Ckl > Ckm > Ckr. The intermembrane compartment (m) consists of an infinitesimally layer of solution. The volume of the compartments (l, m, r) fulfill the condition Vl= Vr ≈ 170Vm. The experimental tests were performed for binary (aqueous solutions of glucose or ethanol) or ternary (glucose solutions in 0.75 mol·1−1 solution of ethanol or ethanol solutions in 0.1 mol·1−1 aqueous solution of glucose) solutions. The linear dependencies of the solute flux on the concentration difference in binary solutions and non-linear — in ternary solutions — were obtained. It is shown that the double-membrane system has amplifying properties of solute flows. The results obtained during experiments were interpreted in the categories of convective instability, which increased the value of diffusive permeability coefficient of the system: concentration boundary layer/membrane/ concentration boundary layer.
Keywords :
Double-membrane system , Concentration boundary layers , Membrane transport
Journal title :
Desalination
Serial Year :
2004
Journal title :
Desalination
Record number :
1108524
Link To Document :
بازگشت